Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 23, 2021, 9:00 PM CDT for George County, Greene County, Stone County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2021, 9:00 PM CDT (02:00 UTC)
- Expired
- Apr 23, 2021, 9:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
Counties George County, MS, Greene County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282
WWUS84 KMOB 240200
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
900 PM CDT Fri Apr 23 2021
ALZ261-MSZ075-076-078-079-240245-
Mobile Inland AL-Stone MS-Perry MS-Greene MS-George MS-
900 PM CDT Fri Apr 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...GEORGE...SOUTHERN PERRY...SOUTHERN GREENE AND
NORTHERN STONE COUNTIES UNTIL 945 PM CDT...
At 900 PM CDT, the strong thunderstorm was located 4 miles west of
Wiggins, moving east at 65 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Wiggins, Lucedale, Leakesville, Perkinston and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3091 8934 3091 8914 3101 8914 3132 8851
3087 8834 3075 8934
TIME...MOT...LOC 0200Z 251DEG 58KT 3087 8920
$$
CGALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 23, 6:43 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 23, 6:43 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
643 PM CDT Fri Apr 23 2021
.AVIATION...
00Z issuance...Widespread showers and storms will move across the
area tonight into early Saturday morning, then coverage tapers
off first over the western portions of the area followed by the
remainder of the area through the afternoon hours. VFR conditions
prevail at the beginning of the period, then IFR to MVFR conditions
follow for much of the remainder of the period. Southeast winds
around 10 knots increase to 15 to 20 knots overnight and become
south, then switch to the southwest Saturday morning.
&&
.PREV DISCUSSION... /issued 345 PM CDT Fri Apr 23 2021/
NEAR TERM UPDATE /Now Through Saturday/...An active near term lies
ahead. Weak ridging aloft gives way to a neutrally tilted shortwave
approaching the region from the west. Nearly zonal flow aloft
quickly transitions to southwest flow with the shortwave taking on a
slight negative tilt as it approaches the region going into Friday
night. Diffluent flow and resulting divergence aloft with serve as a
lifting mechanism for severe weather potential on Friday night
through Saturday afternoon as this system moves over the region
through the period. A low-level jet intensifies between 40 to 60kts
over the region late Friday night into Saturday morning in advance
of the first wave of convective activity. At the surface, a low
pressure system develops rapidly in response to the upper level
system and makes it way east from north TX into northern MS/AL by
Saturday morning. A warm front extending from the surface low into
the north central Gulf will lift northward into the interior portion
of the forecast area Friday evening, continuing north of the
forecast area into central Alabama later Friday night. The low
continues off to the northeast and a secondary low may develop over
north LA in response to the deep layer lift present over the region.
A surface cold front then follows behind, moving into the western
portion of the region by the end of the period Saturday evening.
Severe Weather Potential:
Strong to severe thunderstorms appear likely over the CWA, primarily
from late Friday night through Saturday afternoon and perhaps early
evening. All severe hazards are possible, including damaging winds,
large hail greater than quarter size (1.00"), and tornadoes (some of
which could be strong (EF2+)).
The warm front lifting northward across the area ushers in surface
dewpoints in the low to mid 60s. Northward extent of the low level
moisture plume and resultant instability remains in question,
however anticipate it moving through a majority of the forecast area
prior to the passage of an MCS. Before the MCS, some of the CAMs
this morning have hinted at the potential for a discrete
thunderstorm or two developing along the northward advancing warm
front and propagate eastward across the southern tier of the CWA
late this evening between 9PM and 1AM CDT. If these materialize,
they would likely be rooted in meager surface based instability and
limited MLCAPE/MUCAPE less than 500J/kg. Given the persistence on
guidance, it can't be ignored but I am less than enthused about this
potential with the limited instability. Nevertheless, plenty of
shear is present at that time with 50 to 60kts effective shear and
large, curved hodographs sporting 300 to 400 sfc-1km and sfc-3km
SRH. This kind of environment would be supportive of discrete
supercells if any deeper convective updrafts were present.
Our next severe threat will come with the MCS itself that will
likely get going over central LA into central MS and track east-
southeast across our CWA overnight. This will represent our best
threat for severe weather, including large hail GTE 1.00", damaging
wind gusts (primary threat), and tornadoes (a strong tornado (EF2+)
can not be ruled out). Timing looks to be between midnight tonight
(12AM CDT) and mid morning (10AM CDT). The environment will be
supportive of severe weather. Shear profiles ramp up considerably
during the overnight as a low level jet (40 to 60kts) cranks up.
This increases effective shear values upwards of 70 to 80kts, and
likewise results in very large, strongly curved hodographs
represented by sfc-1km SRH of 400 to 500m2/s2 and sfc-3km SRH of 700
to 800m2/s2. Given the intense winds just off the surface, would not
be surprised to see potential for swaths of damaging wind gusts
associated with the MCS capable of producing winds upwards of 75mph.
SBCAPE and MLCAPE ahead of the MCS does improve from early in the
night, with values approaching 1,000j/kg. With that said, it looks
like this overnight event falls quite well into the high shear, low
CAPE (HSLC) regime.
Once this MCS is out of our hair, I wish I could say it is all over
but we still have the cold front located well to our northwest.
Boundary layer recovery will likely occur, with increasing SB/ML
CAPE to 1,500 to 2,500+ J/kg for much of the area by late morning.
Shear will remain high, with effective shear in the 50 to 60kt
range. Low level moisture continues to advect northward, with
surface dew points likely rising into the upper 60's to lower 70's
and surface temperatures rising into the upper 70's and perhaps
lower 80's. Surface winds veer to southwesterly in the wake of the
MCS, which will help to limit low to mid level SRH below 200m2/s2.
Given the shear and CAPE environment, any thunderstorm that can get
going late morning into afternoon would have the potential to become
severe with all hazards possible including damaging winds, large
hail (perhaps to 2.00" diameter), and isolated tornadoes
(conditional upon remnant boundary interactions). This threat will
persist into the afternoon (perhaps late afternoon depending on
which forecast model guidance you go by). Severe threat comes to an
end during the afternoon into early evening with loss of daytime
heating and the cold front progressing across the area.
Flooding Potential: There will also be a potential for locally heavy
rainfall mainly from Friday night through (early) Saturday
afternoon. Heavy rainfall associated with the MCS and where its
trailing edge ends up could result in localized flash flooding.
Generally anticipate 1" to 3" of total rainfall over the area, with
isolated higher totals wherever the aforementioned trailing edge to
the MCS ends up.
Other Hazards:
A HIGH risk of rip currents is in effect beginning
this evening, in addition to a High Surf Advisory from 10PM tonight
to 5AM Sunday.
A wind advisory goes into effect at midnight tonight through
Saturday evening along coastal sections of AL/FL. Strong wind gusts
of 30 to 40mph seem likely with mixing through the period ongoing
and very strong low level winds just above the surface.
As far as temps, highs today topped out in the low to mid 70s.
Saturdays highs will recover well into the upper 70's and lower 80's
for most. Lows tonight will range from around 60 well inland to the
mid to upper 60s near the coast. MM/25
SHORT TERM /Saturday night Through Monday night/...Isolated to
scattered showers and few lingering thunderstorms east of the
Alabama River Saturday evening will move quickly off to the east
by midnight as a cold front advances southeast through the area,
followed by overnight lows in the 50s. Dry conditions will
continue through the remainder of the weekend as high pressure
takes hold. Sunday temperatures rebound into the middle 70s to
lower 80s, falling into the lower to middle 50's for most spots
Sunday night. Dry conditions continue on Monday as an upper ridge
builds over the area. Highs on Monday will warm into the low to
mid 80s away from the coast. A HIGH risk of rip currents goes
through late Sunday night. /13
EXTENDED TERM /Tuesday Through Friday/...The upper ridge
transitions east Tuesday into Wednesday as an upper trough
approaches. At the surface, high pressure will shift east into the
western Atlantic by Wednesday with a southeasterly return
developing ahead of the approaching trough and cold front. Large
timing differences continues in the extended range with this
system with the faster GFS and slower ECMWF. There may again be a
risk of strong to severe thunderstorms ahead of the cold front,
however it is too far out to talk specifics.
Temperatures Monday through Wednesday will generally be in the
lower 80's for highs, with middle 80's possible inland with mid
and upper 70s along the coast. Lows will generally be in the
lower to middle 60's Monday night through Wednesday night. Highs
Thursday will depend on when FROPA occurs, but opted to go with
upper 70's to lower 80's for now. /13
MARINE...Southeasterly winds continue to increase today with a
strong southerly flow expected tonight into Saturday. Flow then
becomes southwesterly on Saturday evening as a cold front approaches
from the west. The cold front moves through Saturday night with a
moderate to strong northerly flow in the wake of the front which
then subsides on Sunday. A Small Craft Advisory remains in effect
through Saturday night for Mobile Bay, MS sound, and gulf waters.
Small Craft should continue to exercise caution in the rest of the
bays and sounds. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Monday morning for ALZ265-266.
High Surf Advisory from 10 PM this evening to 5 AM CDT Sunday
for ALZ265-266.
Wind Advisory from 1 AM to 7 PM CDT Saturday for ALZ263>266.
FL...High Rip Current Risk through Monday morning for FLZ202-204-206.
High Surf Advisory from 10 PM this evening to 5 AM CDT Sunday
for FLZ202-204-206.
Wind Advisory from 1 AM to 7 PM CDT Saturday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 10 PM CDT Saturday for GMZ631-632-650-
655-670-675.
Small Craft Advisory until 7 PM CDT Saturday for GMZ630.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Apr 23, 9:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
900 PM CDT Fri Apr 23 2021
ALZ261-MSZ075-076-078-079-240245-
Mobile Inland AL-Stone MS-Perry MS-Greene MS-George MS-
900 PM CDT Fri Apr 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...GEORGE...SOUTHERN PERRY...SOUTHERN GREENE AND
NORTHERN STONE COUNTIES UNTIL 945 PM CDT...
At 900 PM CDT, the strong thunderstorm was located 4 miles west of
Wiggins, moving east at 65 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Wiggins, Lucedale, Leakesville, Perkinston and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3091 8934 3091 8914 3101 8914 3132 8851
3087 8834 3075 8934
TIME...MOT...LOC 0200Z 251DEG 58KT 3087 8920
CGALThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:48 PM CDT | Flash Flood Watch | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 17 hr |
| Apr 24, 3:10 AM CDT | Severe Thunderstorm Warning | MOB | Washington | 65 min |
| Apr 24, 3:48 AM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 4 hr |
| Apr 24, 3:51 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington | 39 min |
| Apr 24, 4:25 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 50 min |
| Apr 24, 4:27 AM CDT | Tornado Warning | MOB | Washington | 13 min |
| Apr 24, 4:31 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Monroe | 44 min |
| Apr 24, 4:49 AM CDT | Special Marine Warning | MOB | 56 min | |
| Apr 24, 5:09 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Clarke, Conecuh, Covington, Escambia and 2 more | 51 min |
| Apr 24, 5:14 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 46 min |
| Apr 24, 5:42 AM CDT | Special Marine Warning | MOB | 93 min | |
| Apr 24, 5:42 AM CDT | Special Weather Statement | MOB | Wilcox | 48 min |
| Apr 24, 5:51 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 54 min |
| Apr 24, 5:57 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 63 min |
| Apr 24, 6:20 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 4 hr |
| Apr 24, 6:21 AM CDT | Tornado Warning | MOB | Covington, Crenshaw | 24 min |
| Apr 24, 6:42 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Crenshaw, Escambia | 48 min |
| Apr 24, 6:58 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 47 min |
| Apr 24, 7:00 AM CDT | Special Weather Statement | MOB | Mobile | 30 min |
| Apr 24, 7:30 AM CDT | Special Weather Statement | MOB | Covington | 45 min |
| Apr 24, 9:22 AM CDT | Flash Flood Warning | MOB | Clarke | 6 hr |
| Apr 24, 11:16 AM CDT | Flash Flood Warning | MOB | Mobile | 5 hr |
| Apr 24, 11:21 AM CDT | Special Weather Statement | MOB | Escambia | 39 min |
| Apr 24, 12:37 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Mobile, Washington | 38 min |
| Apr 24, 12:46 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 44 min |
| Apr 24, 12:56 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 39 min |
| Apr 24, 1:17 PM CDT | Tornado Warning | MOB | Covington | 18 min |
| Apr 24, 1:19 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 45 min |
| Apr 24, 1:55 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 26 min |
| Apr 24, 2:29 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 46 min |
| Apr 24, 2:52 PM CDT | Tornado Warning | MOB | Conecuh | 38 min |
| Apr 24, 2:58 PM CDT | Special Weather Statement | MOB | Choctaw | 47 min |
| Apr 24, 3:15 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 45 min |
| Apr 24, 3:20 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 40 min |
| Apr 24, 3:27 PM CDT | Tornado Warning | MOB | Clarke | 25 min |
| Apr 24, 3:41 PM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 49 min |
| Apr 24, 3:43 PM CDT | Areal Flood Warning | MOB | Choctaw, Clarke, Monroe, Washington, Wilcox | 2 hr |
| Apr 24, 3:43 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 47 min |
| Apr 24, 3:46 PM CDT | Tornado Warning | MOB | Monroe, Wilcox | 44 min |
| Apr 24, 3:59 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 46 min |
| Apr 24, 4:05 PM CDT | Areal Flood Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Monroe, Wilcox | 4 hr |
| Apr 24, 4:10 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Conecuh, Monroe | 50 min |
| Apr 24, 4:10 PM CDT | Tornado Warning | MOB | Monroe, Wilcox | 35 min |
| Apr 24, 4:28 PM CDT | Tornado Warning | MOB | Butler | 27 min |
| Apr 24, 4:32 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 43 min |
| Apr 24, 4:34 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 20 min |
| Apr 24, 4:47 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 43 min |
| Apr 24, 4:51 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe | 39 min |
| Apr 24, 4:54 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 51 min |
| Apr 24, 4:59 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 46 min |
| Apr 24, 5:20 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 40 min |
| Apr 24, 5:21 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 39 min |
| Apr 24, 5:24 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 66 min |
| Apr 24, 5:56 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 64 min |
| Apr 24, 5:57 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 48 min |
| Apr 24, 6:05 PM CDT | Areal Flood Warning | MOB | Conecuh, Covington | 110 min |
| Apr 24, 6:24 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 29 min |
| Apr 24, 6:27 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 48 min |
| Apr 24, 6:29 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 31 min |
| Apr 24, 6:33 PM CDT | Areal Flood Warning | MOB | Baldwin, Conecuh, Covington, Escambia, Mobile, Monroe | 3 hr |
| Apr 24, 7:44 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 46 min |
| Apr 24, 8:24 AM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 111 min |
| Apr 24, 8:29 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 16 min |
| Apr 24, 9:51 AM CDT | Special Weather Statement | MOB | Okaloosa | 39 min |
| Apr 24, 10:01 AM CDT | Tornado Warning | MOB | Okaloosa | 14 min |
| Apr 24, 10:14 AM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 46 min |
| Apr 24, 10:19 AM CDT | Flash Flood Warning | MOB | Okaloosa | 4 hr |
| Apr 24, 10:39 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 36 min |
| Apr 24, 11:09 AM CDT | Special Weather Statement | MOB | Santa Rosa | 51 min |
| Apr 23, 9:44 PM CDT | Special Weather Statement | MOB | Wayne | 46 min |
| Apr 23, 11:09 PM CDT | Special Weather Statement | MOB | Perry | 51 min |
| Apr 24, 1:12 AM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry | 63 min |
| Apr 24, 2:10 AM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry | 65 min |
| Apr 24, 2:23 AM CDT | Areal Flood Advisory | MOB | Greene, Perry | 3 hr |
| Apr 24, 3:26 AM CDT | Flash Flood Warning | MOB | Greene, Perry | 5 hr |
| Apr 24, 3:49 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 41 min |
| Apr 24, 9:42 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 21 days |
| Apr 24, 9:44 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 6 days |
| Apr 24, 9:46 AM CDT | River Flood Warning | MOB | George, Greene, Jackson | 21 days |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.